Increased dose making my feel weird - AF Association

AF Association
19,752 members24,138 posts

Increased dose making my feel weird

Patsywoo
Patsywoo

I've been taking 80mg sotalol twice a day for several months but still getting atrial fibrillation making me feel like I'm going to pass out. Very scarey but last week in hospital had my evening dose increased to 120mg. This is making me feel very woozy, light headed etc. Will these symptoms settle down in a few days? My morning dose remains at 80mg.

8 Replies
oldestnewest

Hi Patsywoo. I was on Sotalol 200 for years then upped to 240. I felt awful but a few months later i got used to it. But like you I was getting more episodes. I asked my cardiologist over the phone as 2 appointments were cancelled. I’m now on 10mg Bisoprolol. So far so good but I’m still waiting for the next episode to get me again.

Maybe a call to your GP or cardiologist secretary to have a telephone chat.

Hope you feel better soon. It’s a horrible journey isn’t it.?

Hi

I used to be on Sotalol and was changed to Bisoprolol and Flecainide. I still have Afib episodes but much much shorter. ( On Sotalol I was having episodes of 12/14 hours. On these meds I'm getting

Between 20 minutes and max 4 hours occasionally).

Of course there be a reason why your Dr has not put you on these meds ( may not be indicated with other meds you are taking or other health issues).

Take care x

Patsywoo - I was on Sotalol briefly 6 years ago as you’ll see from my previous posts - since then I’ve had a Cryoablation ( partial success )

Sotalol was the first drug I was on I hated it I felt really unwell depressed out of breath absolutely no energy - it didn’t help my AF at all. I have been on Bisoporol low dose that again didn’t seem to help and the side effects were tiredness poor sleep heavy legs . I’ve now been on Nebivolol 1.25 mg daily for 18m and it’s much better - I know I’ve got AF but it’s a lot calmer now and or I’ve got used to it - my AFs biggest trigger is Vagal .

Best wishes Cathy

Patsywoo
Patsywoo
in reply to Trilby8

Hi Cathy, I think mine might be vagal too as it often happens after my main meal accompanied by burping.

I have had bisoprolol 5mg twice a day in the past, that didn't work either.

I'm waiting to see the cardiologist about possible ablation . Not sure if that will work.

Trilby8
Trilby8
in reply to Patsywoo

Hi Patsywoo - I’ve had H.Pylori ( a common stomach bacteria ) treated about 3 years ago which improved reflux - I’ve also had IBS for years so my gut has taken some sorting out 😬 I’ve read about Roemheld syndrome a cardiac/gastric condition and feel I may well have that.

I hope you’re soon sorted out and on the right track which can be a bumpy old track at times I’m afraid 🤔 Best wishes Cathy

Hi, I was on Sotalol but now am on Bisoprolol, much better for me. I was on 2.5 mg twice a day. I had my third ablation in September and things are better. I was really symptomatic, as it sounds you are and often thought I was about to die, feeling faint and dizzy and heart leaping about - and many trips to A&E. After the third ablation (in London) the bisoprolol was reduced to 2.5 once a day and that may be decreased - I hope so, as I am feeling better (more energy) on the lower dose! Also, I suffer from insomnia and beta blockers don't help with that! I hope you are able to change to Bisoprolol and feel better with that! I hope this helps a bit!

Patsywoo
Patsywoo
in reply to fifitb

Thankyou fifitb. I feel exactly the same, its really frightening. Trips to A&E the same as you. I was on bisoprolol 5mg twice a day a couple of years ago but that didn't help. I'm waiting for an appointment to discuss ablation now. You're have thought they'd have an answer to this. I'm worried that it's starting to bake me anxious now. Even though they assure me I won't die. Will just faint and then come round again.

I have been on Sotalol 80 mg twice a day for almost a year and I only had a one week bout of A-fib about 6 months ago. I feel ok on it. Had ablation done about 4 years ago and it worked for a year.

Only thing it seems like I’m losing a lot of hair up top. Maybe it’s in combination with my 73 years.

I’ve never felt woosie or light headed on Sotalol. Sorry you are having issues with it.

You may also like...